It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Mariskas,

Something that is really helpful when wanting to come off of strong opiates (as opposed to methadone, which is notorious for its extremely unpleasant and long lasting withdrawals) is a drug called Suboxone (buprinorphine and naltrexone) , or Subutex (buprinorphine) . These are semi-active opioid inhibitors. The way they work is that they bind to the brain's opioid receptors, and basically block the activity of fully active opiates when ingested; that is - while taking the subutex/suboxone, you would not feel the effects of any opiates, and since buprinorphine is a semi-active opiate, you would not experience withdrawals, nor would you get the depression typically associated with quitting opiates cold turkey (once the physical W/D is over...).

The difference between Subutex and Suboxone is that the latter contains naltrexone (a.k.a. Narcan - given to opiate overdose patients) in a small enough dose to not be active if used properly; but which (unfortunately) is included to deter the person taking it from using fully active opiates by causing the body to go into instant physical withdrawals if he/she ingests any opiates (pretty quickly too, I might add); additionally since Narcan is a fully active opiate antagonist/blocker once the opiate withdrawal is initiated the use of more opiates only serves to make the body go into withdrawal worse. So it's a pretty good incentive not to relapse.

Ingestion of subutex/suboxone is really simple - it's a sublingually taken tablet that you take after abstaining from opiates for at least 24 hours (to prevent the narcan from inducing W/D symptoms) - you just let it dissolve under your tongue and that's it.

As far as getting off of subutex/suboxone, the withdrawals from buprinorphine are really mild because it's only semi-active as an opioid. I can tell you this from personal experience, because I was on a relatively high dose of suboxone (24 mgs/day) and only felt mild W/D symptoms after stopping flat out. Of course, one could also choose to taper off as well.

I found that taking suboxone was really helpful, much more so than methadone, because with subutex/suboxone you don't end up still feeling opiated, and thus I could function just as if I had taken nothing, but having no symptoms of WD's, and no depression from the chemical imbalance and low natural endorphine/dopamine levels associated with the cessation of opiate use.

I hope this advice helps, good luck to you! :-)

Brian
Let me amend my first post: I have been a heroin addict on and off since 1995 (not using now, and have been clean for the better part of 1.5 years) , so my experience with opiates of all types is highly extensive, and I guess I should've explained that a little better. I've detoxed a variety of different ways, from tapering off to mathadone maintenance and suboxone was by far the easiest. The reason why I recommend subutex/suboxone is because if you use it properly, it really does work wonders (it did for me - I was coming off of a black tar habit of at least a gram a day). Here's how and why:

If you use subutex/suboxone the best way to do it is on a SHORT TERM basis. I took it for two weeks, and the only withdrawal I felt from it was I was a bit sleepy.Like I said in my first post I was on a really high dosage too (24 mg/day) . The reason why I did it this way was to allow my system to rid itself of heroin metabolites, not experience withdrawals, and not get too used to taking the suboxone (plus it's kinda expensive).
I am not a doctor, but I don't think that suboxone should be used as a MAINTENANCE program, i think it should be taken to drastically lessen the brunt of full fledged withdrawals, which when taken this way it lets you do. This hasn't just been my experience with taking it that way, I know quite a few people who've done it this way and attained similar results as mine. I don't wish to detract from amed225's advice, like she said there may be other experiences with it. Here's how I look at it: what is there to lose? You can try tapering the Dilaudids, which btw are pretty much pharmaceutical grade heroin (diacetylmorphine vs dihydromorphine), you can cold turkey them (which you said you didn't want to experience WD's, you could go back to methadonia which surely sucks, or you could try it my way. A couple of weeks on suboxone or subutex (which is better since there's no Narcan) and then stop taking it. If you get WD's from it, you're really not any worse off than you were before, as you're gonna probably get SOME WD's; if my way works, and I know it did for me & some friends of mine, then you've gotten of the dilaudids with little discomfort and depression. So there you have it. Honestly, what have you got to lose?

Good luck, and have a great day!





All times are GMT -7. The time now is 08:48 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!